MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29982
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the completion of an angiogram of the right leg, approximately ten centimeters of the inner lining of a flexor ansel guiding sheath was noted to come out of the distal end of the sheath upon removal of the device.Access was obtained in the common femoral artery and the target was a lesion within the superficial femoral artery.The lining did not completely separate from the device, which was removed it its entirety.Another manufacturer¿s atherectomy device was used during the procedure, and the user speculates that the atherectomy device may have been a contributing factor to the event.The anatomy was not tortuous but was reportedly calcified.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, at the completion of an angiogram of the right leg, approximately ten centimeters of the inner lining of a flexor ansel guiding sheath was noted to come out of the distal end of the sheath upon removal of the device.Access was obtained in the common femoral artery and the target was a lesion within the superficial femoral artery.The lining did not completely separate from the device, which was removed it its entirety.Another manufacturer¿s atherectomy device was used during the procedure, and the user speculates that the atherectomy device may have been a contributing factor to the event.The anatomy was not tortuous but was reportedly calcified.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one kcfw sheath used to cook for investigation.Physical examination of the returned device showed:one used kcfw sheath was received with biomatter present.The inspection found 11cm of the inner liner exiting the distal end of sheath.No other damage to the sheath was noted.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.Instructions for use sheath introduction 1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.How supplied upon removal from package, inspect the product to ensure no damage has occurred.A capa was previously completed to address the issue of delamination of the tnrt liner in flexor sheaths.The root cause was found that the over tensioning of tnrts liner, during profiling process, reduces lamination strength of the outer nylon ¿sheath¿ to the inner teflon ¿liner¿.The capa action implementation date was 02dec2019, which was before the device in question was manufactured.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the customer feedback about the use of an atherectomy device, provided evidence and the completed investigation, cook has concluded an adverse event related to the procedure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10828310
Report Number1820334-2020-02080
Device Sequence Number4123519
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)230730(10)13337791
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model NumberG29982
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number13337791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1